Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Grand Forks, ND

July 23, 2009Polk County, Red Lake County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2009, 9:59 PM CDT for Polk County, Red Lake County, Minnesota. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2009, 9:59 PM CDT (02:59 UTC)
Expired
Jul 23, 2009, 11:00 PM CDT
In force
61 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Polk County, MN, Red Lake County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 62 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 10:10 PM CDTHAIL 1.752 Nw Fisher, MN
Jul 23, 10:16 PM CDTTSTM WND GST 602 N Crookston, MNCROOKSTON AIRPORT AWOS
Jul 23, 10:16 PM CDTHAIL 1Crookston, MN
Jul 23, 10:19 PM CDTHAIL 1.75Crookston, MNHAIL LASTED FOR 15 MINUTES
Jul 23, 10:28 PM CDTHAIL 1.5N Crookston, MN
Jul 23, 10:28 PM CDTHAIL 1.75Crookston, MNNUMEROUS GOLFBALL HAILSTONES
Jul 23, 10:30 PM CDTHAIL 1Crookston, MN
Jul 23, 10:30 PM CDTHAIL 2Crookston, MN
Jul 23, 10:32 PM CDTHAIL 1.75Crookston, MNREPORTED AT UNIVERSITY OF MINNESOTA CROOKSTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 4:51 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 3.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 240259
SVRFGF
MNC119-125-240400-
/O.NEW.KFGF.SV.W.0039.090724T0259Z-090724T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
959 PM CDT THU JUL 23 2009

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
  WESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 1100 PM CDT

* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
  STORM WAS LOCATED 3 MILES NORTH OF FISHER...OR 13 MILES SOUTHEAST
  OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON AT 1015 PM CDT...
  HAROLD AT 1025 PM CDT...
  MELVIN AT 1035 PM CDT...
  DUGDALE AT 1040 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4792 9684 4789 9612 4764 9608 4752 9645
      4778 9691 4790 9692
TIME...MOT...LOC 0259Z 299DEG 32KT 4783 9679

$$
DK
4 follow-up statements
000 
WWUS53 KFGF 240313
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 PM CDT THU JUL 23 2009

MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1013 PM CDT THU JUL 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 4 MILES WEST OF CROOKSTON...OR 19 MILES SOUTHEAST OF
GRAND FORKS...MOVING TO THE SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON BY 1020 PM CDT...
  HAROLD AND GENTILLY BY 1030 PM CDT...
  MELVIN BY 1040 PM CDT...
  DUGDALE BY 1045 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

&&

LAT...LON 4792 9684 4789 9612 4764 9608 4752 9645
      4778 9691 4790 9692
TIME...MOT...LOC 0313Z 301DEG 32KT 4780 9669

$$
DK
000 
WWUS53 KFGF 240318
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1018 PM CDT THU JUL 23 2009

MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1018 PM CDT THU JUL 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED NEAR CROOKSTON...OR 22 MILES SOUTHEAST OF GRAND FORKS...
MOVING TO THE SOUTHEAST AT 35 MPH.

QUARTER SIZE HAIL WAS REPORTED IN CROOKSTON AT 1017 PM CDT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAROLD AND GENTILLY BY 1030 PM CDT...
  MELVIN BY 1040 PM CDT...
  DUGDALE BY 1045 PM CDT...
  MAPLE BAY BY 1050 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

&&

LAT...LON 4792 9684 4789 9612 4764 9608 4752 9645
      4778 9691 4790 9692
TIME...MOT...LOC 0318Z 301DEG 32KT 4777 9663

$$
DK
000 
WWUS53 KFGF 240323
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1023 PM CDT THU JUL 23 2009

MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1023 PM CDT THU JUL 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR
CROOKSTON...OR 25 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE
SOUTHEAST AT 35 MPH.

A 60 MPH WIND GUST WAS RECORDED AT THE CROOKSTON AIRPORT AWOS AT 
1016 PM CDT. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAROLD...GENTILLY AND 8 MILES NORTHEAST OF GREENVIEW BY 1030 PM
  CDT...
  DUGDALE...MELVIN AND 7 MILES SOUTHWEST OF DELORME BY 1045 PM CDT...
  DUGDALE BY 1050 PM CDT...
  MAPLE BAY AND 6 MILES SOUTHWEST OF MENTOR BY 1055 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

&&

LAT...LON 4764 9665 4774 9673 4785 9675 4791 9670
      4789 9612 4764 9608 4752 9645
TIME...MOT...LOC 0323Z 299DEG 31KT 4776 9658

$$
DK
000 
WWUS53 KFGF 240331
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 PM CDT THU JUL 23 2009

MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1031 PM CDT THU JUL 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
NORTH OF HAROLD...OR 29 MILES SOUTHEAST OF GRAND FORKS...MOVING TO
THE SOUTHEAST AT 35 MPH.

GOLFBALL SIZE HAIL WAS REPORTED IN CROOKSTON AT 1028PM CDT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAROLD BY 1035 PM CDT...
  MELVIN AND 7 MILES SOUTHWEST OF DELORME BY 1045 PM CDT...
  DUGDALE BY 1050 PM CDT...
  MAPLE BAY AND 6 MILES SOUTHWEST OF MENTOR BY 1055 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

&&

LAT...LON 4768 9663 4776 9668 4785 9673 4790 9650
      4789 9612 4764 9608 4752 9645
TIME...MOT...LOC 0330Z 299DEG 31KT 4773 9651

$$
DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:27 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 23, 6:27 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
627 PM CDT THU JUL 23 2009

.DISCUSSION...
THE BIG CHALLENGE THIS EVENING AND OVERNIGHT WILL BE CONVECTION.
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE
FORECAST AREA THROUGH MIDNIGHT. A COLD FRONT IS PUSHING INTO THE
DVL BASIN AT THIS TIME...WITH A WELL MIXED WARM SECTOR FROM
CENTRAL ND INTO THE SOUTHERN VALLEY WHERE DEWPOINTS ARE IN THE
MID/UPPER 50S. FURTHER NORTH...SOME DEWPOINT POOLING AROUND 60 IS
OCCURRING AHEAD OF LARGE SCALE ASCENT. THERE IS AMPLE INSTABILITY
WITH MLCAPES AROUND 2000 J/KG APPROACHING THE DVL BASIN...AND
STRONG DEEP LAYERED SHEAR AROUND 50KT FOR THE REGION. IF STORMS
GET GOING OVER THE NEXT SEVERAL HOURS SOME SEVERE STORMS APPEAR
LIKELY GIVEN THE STRONG SHEAR AND INSTABILITY COUPLED WITH AN
APPROACHING WAVE. THE LFC/S ARE HIGH THOUGH AROUND 7000FT AGL...SO
THIS MAY BE INHIBITING CONVECTION CURRENTLY. WE STILL THINK
CONVECTION WILL DEVELOP ALONG THE BOUNDARY IN THE 00-03Z TIMEFRAME
AND MOVE SOUTH AND EAST THEREAFTER. THEREFORE...THE CURRENT SEVERE
THUNDERSTORM WATCH LOOKS GOOD AND WON/T TINKER WITH IT FOR A WHILE
ANYWAY. THE MAIN THREATS WILL BE DAMAGING WINDS WITH HIGH DCAPE
VALUES AND HAIL WITH ANY SUPERCELLS THAT CAN DEVELOP BEFORE
SUNSET.

&&

.AVIATION...
EXPECT SW FLOW WITH MID LEVEL CU DEVELOPING LATE THIS AFTERNOON.
COULD SEE SOME CUMULONIMBI DEVELOP LATE...ESPECIALLY IN NW
MINNESOTA AS A FRONT MOVES INTO THE AREA FROM THE NW. WILL SEE
FROPA FROM WEST TO EAST IN THE EVENING...WITH WINDS SHIFTING TO NW
BY MIDNIGHT. BJI COULD SEE WINDS SHIFT NW CLOSER TO TOMORROW
MORNING...BUT SHOULD GET A WIND SHIFT BEFORE SUNRISE FRIDAY.
THREAT OF TSTMS ALONG AND AHEAD OF THE FRONT WILL BE GREATEST AT
TVF AND BJI...AND WILL DIMINISH AFT MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 230 PM CDT THU JUL 23 2009/

DISCUSSION...
FORECAST CHALLENGE CONCERNS CURRENT AND FUTURE PCPN CHANCES AND
TEMPERATURES.  GFS A LITTLE QUICKER WITH FROPA APPROACH THIS
AFTERNOON BUT OTHERWISE MODELS PRETTY CLOSE AND WILL USE BLEND.

COLD FRONT ALONG SASK/MB BORDER TRAILING TO NW TIP OF ND TO REACH
FAR NW FA CLOSE TO 00Z FROM RUC. AIRMASS AHEAD OF BOUNDARY
SUFFICIENTLY UNSTABLE HOWEVER MODEL SOUNDINGS SHOWING FAIRLY
RESPECTABLE CAP TO OVERCOME 100+ CIN AND CONVECTIVE TEMPERATURES
AROUND 90. AS UPPER LOW DROPS SE UPPER SUPPORT SHOULD INCREASE TO
ALLOW CAP TO BE OVERCOME. WITH INVERTED V SOUNDINGS FEEL PRIMARY
THREAT WILL BE STRONG/DAMAGING WINDS REALIZED BY RESPECTABLE D-CAPE
VALUES ALONG WITH A FEW LARGER HAIL PRODUCERS. WITH LOW LEVEL JET
NOT PROVIDING MUCH ASSIST STORMS SHOULD WEAKEN WITH LOSS OF HEATING.
ANY SURVIVING LATE NIGHT CONVECTION SHOULD PROPAGATE THROUGH FA BY
MORNING AS FRONT EAST OF FA BY 12Z. DEWPOINTS DO NOT DROP OFF ALL
THAT MUCH BEHIND CFP SO EVEN WITH COLD ADVECTION.

STRONGEST COLD ADVECTION FRIDAY ACROSS NORTHERN MN AND DEEPER
LAYERED RH CLIPS FAR NE FA SO WILL LIMIT LOW POPS TO THIS AREA. NE
HALF OF FA WILL LIKELY SEE SOME AFTERNOON CU DEVELOPMENT WITH
CONVECTIVE TEMPERATURES IN THE LOW TO MID 70S WITH MORE SOLAR OVER
SW FA. SW FA WILL ALSO BE THE WARMEST WITH MOST SOLAR AND LEAST
AMOUNT OF COLD ADVECTION.

REGION REMAINS IN NW FLOW ALOFT THROUGH THE WEEKEND WITH SOME
GRADUAL WARMING THROUGH COLUMN ALTHOUGH CONTINUED TREND OF BLO
AVERAGE TEMPERATURES TO CONTINUE. OVERALL PATTERN LOOKS DRY ABSENT
OF ANY SIGNIFICANT SHORT WAVE ENERGY BUT WILL NEED TO MAINTAIN SOME
POTENTIAL FOR SHRA OVER NE FA IN DEEPER RH AND SHARPER CYCLONIC
FLOW.

LONG TERM... /MON THROUGH THU/
WILL SEE CONTINUATION OF NW FLOW PATTERN WITH UPPER LOW OVER WRN
ONTARIO THROUGH MOST OF LONG TERM PERIOD. WITH THIS...SHOULD SEE
CONTINUATION OF WEAK VORTS MOVING THROUGH MAINLY THE MN SIDE OF THE
FA. WILL BE HARD TO TIME...AND IN GENERAL SHOULD HAVE A GREATER
CHANCE FOR SHOWERS/TSTMS EAST AND RELATIVELY DRY WEST FOR MOST OF
LONG TERM. TEMPS WILL REMAIN IN THE MID 70S WITH THE NORTHERLY TO
NORTHWESTERLY FLOW.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK
Hazardous weather outlook, Jul 23, 6:47 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
647 AM CDT THU JUL 23 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
647 AM CDT THU JUL 23 2009

...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF
EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS
AFTERNOON INTO THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL
BE DAMAGING WINDS AND LARGE HAIL DUE TO A COLD FRONT PASSING
THROUGH THE NORTHERN PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL EXISTS FOR THUNDERSTORMS IN PARTS OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY AND
SATURDAY AND AGAIN FROM MONDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

NG

In the hours before

Special weather statement, Jul 23, 8:00 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
800 PM CDT THU JUL 23 2009

MNZ004-007-NDZ008-016-240145-
KITTSON MN-WEST MARSHALL MN-PEMBINA ND-EASTERN WALSH COUNTY ND-
800 PM CDT THU JUL 23 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL COUNTY IN
NORTHWEST MINNESOTA AND SOUTHWESTERN KITTSON COUNTY IN NORTHWEST
MINNESOTA AND NORTHEASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA AND
SOUTHEASTERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...

UNTIL 845 PM CDT

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF AN INCH HAIL...AND WINDS
UP TO 40 MPH. THE STORM WAS LOCATED 3 MILES SOUTHWEST OF ST.
THOMAS...OR 12 MILES NORTH OF GRAFTON...MOVING TO THE EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
HERRICK AT 825 PM CDT...DRAYTON AT 830 PM CDT...ROBBIN AT 835 PM
CDT...8 MILES SOUTHWEST OF DONALDSON AT 845 PM CDT...

INTERSTATE 29 BETWEEN MILE MARKER 190 AROUND 825 PM CDT...AND MILE
MARKER 178 AROUND 835 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4858 9679 4836 9687 4851 9761 4868 9754
TIME...MOT...LOC 0059Z 284DEG 23KT 4858 9748

HOPKINS
Local storm report, Jul 23, 8:38 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             1 NW BADGER             48.79N 96.04W
07/23/2009  E1.00 INCH       ROSEAU             MN   PUBLIC

            HEAVY RAIN WITH HAIL

&&

VJPEARCE
Special weather statement, Jul 23, 8:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT THU JUL 23 2009

MNZ009-017-240215-
NORTH BELTRAMI MN-SOUTH BELTRAMI MN-
841 PM CDT THU JUL 23 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BELTRAMI COUNTY IN NORTH
CENTRAL MINNESOTA...

UNTIL 915 PM CDT

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF AN INCH HAIL...AND WINDS
UP TO 40 MPH. THE STORM WAS LOCATED 10 MILES WEST OF PONEMAH...OR 37
MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
PONEMAH AT 855 PM CDT...REDBY AT 900 PM CDT...SAUM AT 915 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4803 9449 4766 9449 4791 9522 4812 9523
TIME...MOT...LOC 0141Z 290DEG 28KT 4799 9510

HOPKINS
Local storm report, Jul 23, 8:42 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
842 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             12 W ARGYLE             48.34N 97.08W
07/23/2009  E1.75 INCH       MARSHALL           MN   PUBLIC

&&

AHOMANN
Local storm report, Jul 23, 9:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
900 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             WARREN                  48.20N 96.77W
07/23/2009  E0.88 INCH       MARSHALL           MN   TRAINED SPOTTER

            WINDS ESTIMATED AT 35 MPH

&&

VJPEARCE
Local storm report, Jul 23, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
955 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             5 E BUXTON              47.60N 96.99W
07/23/2009  E0.88 INCH       TRAILL             ND   TRAINED SPOTTER

&&

AHOMANN

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:45 PM CDTSpecial Weather StatementFGFPennington45 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall64 min
Jul 23, 8:16 PM CDTSevere Thunderstorm WarningFGFRoseau59 min
Jul 23, 8:41 PM CDTSpecial Weather StatementFGFBeltrami34 min
Jul 23, 8:59 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk61 min
Jul 23, 9:20 PM CDTSevere Thunderstorm WarningFGFMarshall19 min
Jul 23, 9:37 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods53 min
Jul 23, 10:01 PM CDTSpecial Weather StatementFGFPennington44 min
Jul 23, 10:59 PM CDTSevere Thunderstorm WarningFGFPolk, Red Lake47 min
Jul 24, 12:14 AM CDTSpecial Weather StatementFGFBecker, Mahnomen31 min
Jul 24, 1:07 AM CDTSpecial Weather StatementFGFHubbard23 min
Jul 24, 1:23 AM CDTSpecial Weather StatementFGFHubbard, Wadena67 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.